Hail, Kane
- When
- October 2, 1:48 PM CST to 1:53 PM CST
- Where
- Kane County, Aurora
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.767, -88.317
10 hail, 7 thunderstorm wind, 1 lightning, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Oct 2, 12:15 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 115 PM CDT SUN OCT 2 2005 .DISCUSSION... THE CIRCULATION OVER EASTERN NEBRASKA AND WESTERN IOWA AS SEEN ON THE 700 MB PROFILER DATA. THE GFS AND NAM SHOWS THE VORTICITY MAXIMUM MOVING INTO WISCONSIN. THERE IS STILL SOME POSITIVE VORTICITY ADVECTION INTO NORTHERN ILLINOIS SUNDAY AFTERNOON. LIFTED INDEX FORECASTS SHOW -4 AND ABOVE FOR NORTH CENTRAL AND NORTHEAST ILLINOIS CAPE VALUE OF 1400 J/KG ARE FORECAST OVER EAST ILLINOIS AND NORTHWEST INDIANA THIS EVENING. THERE IS ENOUGH INSTABILITY AND ENOUGH FORCING TO LEAVE A CHANCE OF THUNDERSTORMS FOR SUNDAY AFTERNOON AND NIGHT. WARMER AIR WILL FOLLOW THE CIRCULATION AS IT BECOMES AN OPEN TROUGH INTO OUR FORECAST AREA MONDAY. THE NEXT WAVE THAT IS NOW ALONG THE NORTHWEST COAST OF THE US AND WESTERN COAST OF CANADA WILL BE THE PRECIPITATION PRODUCER FOR WEDNESDAY. THIS SYSTEM WILL BRING THE COOLER AIR FROM CANADA BY THE END OF THE WEEK. HAVE MADE LITTLE CHANGES IN THE THE HIGH AND LOW TEMPERATURES THROUGH SATURDAY. && .AVIATION DISCUSSION FOR 18Z TAFS... THE AVIATION WEATHER SITUATION IS GETTING A BIT MORE COMPLEX THAN RECENT DAYS. THE UPPER LOW THAT HAS BEEN PREVIOUSY DISCUSSED HAS OPENED UP INTO A SHORT WAVE TROUGH AND IS INITIALLY LOCATED OVER CENTRAL IOWA. THE ASSOCIATED VORT MAX IS EXPECTED TO TRACK NORTHEASTWARD INTO CENTRAL WISCONSIN TONIGHT AND THE QUESTION IS...HOW MUCH INFLUENCE THIS FEATURE WILL HAVE ON THE TAF SITES. UNDER PERSISTENT SLY TO SSWLY LOW LEVEL FLOW...DEWPOINTS HAVE INCREASED INTO THE MIDDLE TO UPPER 60S...SO ADEQUATE LOW LEVEL LOISTURE IS NOW IN PLACE TO SUPPORT PCPN REACHING THE GROUND. THE LATEST MODEL GUIDANCE IS VERY CONSISTENT ON THE PATH OF THE SHORT WAVE. SO...PCPN IS A GOOD BET...BUT THE MAIN VORT MAX SHOULD GO NORTH OF THE TAF SITES...BUT THERE IS A TAIL OF VORTICITY WHICH SHOULD PROVIDE ADEQUATE FORCING FOR -TSRA OVER NRN IL. TIMING THE TRACK OF THE VORT MAX INDICATES THAT THE BEST FORCING WILL BE IN PLACE 22-00Z OVER THE RFD AREA AND 00-02Z AROUND THE CHICAGO AREA TAF SITES. UPSTREAM METARS INVOF ACTIVE CONVECTION ARE SHOWING CEILINGS EITHER ON THE HIGHER END OF MVFR...025-030...OR VFR...AROUND 040. UNLESS SOME OF THE LOW 70S DEWPOINT AIR OVER SRN IL CAN ADVECT INTO THE REGION...WILL KEEP CIGS IN VFR RANGE. THE SHORT WAVE SHOULD HAVE LITTLE IMPACT ON SFC WIND DIRECTIONS AND THUS ARE EXPECTED TO CONTINUE TO REFLECT THE GENERAL SYNOPTIC PATTERN AND REMAIN SLY THROUGH THE TAF PD. WITH MUCH MORE MID AND HIGH CLOUDS THIS AFTERNOON THAN RECENT DAYS...DO NOT EXPECT AS MUCH MOMENTUM TRANSPORT AND WILL NOT MENTION STRONGER GUSTS TODAY. VISIBILITY SHOULD GENERALLY BE UNRESTRICTED THIS AFTERNOON AND MUCH OF TONIGHT. BY THE EARLY MORNING HOURS...LOOKING FOR WINDS TO DECREASE TO 3-4KT...AND WITH SOME RESIDUAL MOISTURE HANGING AROUND...A FEW HOURS OF 3SM BR IS LIKELY. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 AM CDT SUN OCT 2 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-031100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT SUN OCT 2 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. AN UPPER AIR DISTURBANCE WILL MOVE FROM EASTERN IOWA TO NORTHERN WISCONSIN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-031100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 600 AM CDT SUN OCT 2 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. AN UPPER AIR DISTURBANCE WILL MOVE FROM EASTERN IOWA TO NORTHERN WISCONSIN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY HERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE UPPER MIDWEST. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 26 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
10 hail, 7 thunderstorm wind, 1 lightning, 1 flood. Local standard time, as filed.
A bolt of lightning split a tree from top to bottom.
Trees were blown down near Barrington and Ivanhoe roads. Debris on Route 12 near Ivanhoe Road.
Quarter size hail reported near Butterfield and Naperville Roads.
One foot of water covered North Avenue in Glendale Heights.
Nickel size hail was reported one mile north of County Farm Road and Roosevelt Road.
Penny size hail was reported near North Avenue and Lake Street in NorthLake, west of Melrose Park.
Power lines were blown down near Spencer Road and US 30.
Power lines were blown at 600W and 2000S Roads.
Tree branches were blown down blocking traffic near Interstate 57 and Vollmer Road.
Shingles were blown off off houses.
A tree fell on a power line and it snapped.
Large tree limbs down on Interstate 57.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476577, 5476578, 5476579, 5476580, 5476581, 5476646, 5476582, 5476645, 5476653, 5476654, 5476647, 5476648, 5476649, 5476650, 5476651, 5476652, 5476655, 5476656, 5476657.